# SDR 9723231141

- Difficulty date: December 15, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N141US
- Make and model: Doug DC-10-40
- Aircraft serial: 46750
- Engine: Pwa JT9D20J
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 3
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, THE CREW OBSERVED SPARKS EXITING FROM THE REAR OF THE NR 3 ENGINE EVERY 15 TO 20 SECONDS.  ALL ENGINE INSTRUMENTS INDICATED NORMAL AND NO VIBRATION WAS NOTICED.  THE FLIGHT RETURNED TO BOS.  MAINTENANCE FOUND MOLTEN METAL ON THE BLEED SCREEN AND TAILPIPE.  THE AIRCRAFT WAS REMOVED FROM SERVICE AND FERRIED ON TWO ENGINES TO MSP.
